MAUDE Adverse Event Report: ANGIODYNAMICS SCHON BASIC DIALYSIS CATHETER; SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS

ANGIODYNAMICS SCHON BASIC DIALYSIS CATHETER; SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS
Catalog Number 10801703
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An angiodynamics representative reported an issue with a schon dialysis catheter.It was reported was noted to be leaking on (b)(6) 2020.It is reasonable to conclude the catheter was removed and replaced in order to continue treatment.There was no report of harm, or injury to the patient due to this event.It was indicated that the reported device is not available to be returned to the manufacturer for evaluation.It was indicated the reported device is not available for return to the manufacturer for a device evaluation.
 
Event or Problem Description
User medwatch (b)(4) received december 09, 2020.Per user medwatch received: the hemodialysis rn's progress notes reported the hd catheter leak.The patient arrived at hdu from ir for a temportary dialysis placement.He was alert and oriented.He denied any pain or shortness of breath (sob).The hd orders were reviewed.(the interventional radiology (ir) had placed a double balloon palindrome catheter (uneventful).The catherter had been flushed with no noted issues.A non-tunneled hd on the left sc "ok to use" was confirmed in the notes.Both lines were good to pull and push, no leak noted.Hd system lines were connected as standard manner, and tx started with qb 150, and then slowly increased for order 350.When qb reached 300 ml/min, the sheet underneath became wet with blood.Connection was checked and it was secure.Catheter dressing remained dry.The gauze pad under the catheter lumens were wet with blood and a visible blood leak was found on the lumen on v line on the catheter (between clamp and connection part).The hemodialysis nurse stopped the dialysis treatment and called ir.The ir team went to the patient's bedside in dialysis to exchange the catheter.There was no report of harm, or injury to the patient due to this event.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint of "the catheter leaked" could not be confirmed as no sample was returned or photographic evidence was provided.Without receiving product sample for evaluation, a root cause of this event cannot be determined.(b)(4) was sent to the device manufacturer for dhr review of reported device lot number.Per supplier: "after concluding the investigation and considering the dhr review and the fact that the catheter was implanted during 10 months with no failures reported during this time and the current process controls as is the 100% leak test, this customer complaint is considered not related to the point medical west manufacturing processes.".A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the instructions for use, which is supplied to the end user with states; "clamping the catheter repeatedly in the same spot could weaken the tubing.Change the position of the clamps regularly to prolong the life of the tubing.".A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SCHON BASIC DIALYSIS CATHETER
Common Device Name
SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key10927317
Report Number1319211-2020-00083
Device Sequence Number16389383
Product Code MSD
UDI-Device IdentifierH787108017035
UDI-PublicH787108017035
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K971925
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Catalogue Number10801703
Device Lot NumberMNHY090
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2020
Supplement Date Received by Manufacturer12/09/2020
12/09/2020
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date12/10/2020
01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight134